Drug interactions between cisapride and lactulose
Interactions between your drugs
lactulose ↔ cisapride
Applies to:lactulose and cisapride
Cisapride can cause an irregular heart rhythm that may be serious and potentially life-threatening, although it is a relatively rare side effect. The risk is increased if you have low blood levels of magnesium or potassium, which can occur with bowel cleansing preparations or excessive use of medications that have a laxative effect. Do not exceed the dose and duration of use of lactulose recommended on the product label or prescribed by your doctor. You should seek immediate medical attention if you develop sudden dizziness, lightheadedness, fainting, shortness of breath, or heart palpitations during treatment with these medications. In addition, you should let your doctor know if you experience signs and symptoms of low magnesium or potassium blood level such as weakness, tiredness, drowsiness, dizziness, confusion, tingling, numbness, muscle pain, cramps, nausea, or vomiting. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug and food interactions
Applies to: cisapride
Cisapride is no longer on the market in the US. Do not take cisapride with any other medication, food, or beverage. **Cisapride (Propulsid) is no longer marketed in the United States. You should only be taking cisapride if you are obtaining the medication from your doctor though a Limited Access Program developed jointly by the manufacturer and the FDA.**
Therapeutic duplication warnings
No therapeutic duplications were found for your selected drugs.
Drug Interaction Classification
|Highly clinically significant. Avoid combinations; the risk of the interaction outweighs the benefit.|
|Moderately clinically significant. Usually avoid combinations; use it only under special circumstances.|
|Minimally clinically significant. Minimize risk; assess risk and consider an alternative drug, take steps to circumvent the interaction risk and/or institute a monitoring plan.|
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.
Always consult your healthcare provider to ensure the information displayed on this page applies to your personal circumstances.